Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Schizophrenia, taking risperdal - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Schizophrenia
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
User :   Hello,
I am 29 years old man.
I am A Pschizophrenic patient, as diagnosed by my doctor, since 2006.
Since 2006, I was admited to hospital for 10 days because of acute psycosis. Since that I recieve Risperdal as my therapy.
My problem is that I get obese since that. Before 2006 I was thin person. So, Does this Risperdal has a relation to my obesity?
Also, my liver enymes was elevated. The last check was: SGOT 32, SGPT 61. Since 2006, I firstly recieve 4 mg Risperdal with Akiniton.
Then, recently I only take Risperdal 1 mg without Akiniton.
I recently observed that I am easily get agitated. Also, since 2006 I complain of burning pain in my stomach.
Doctor :   Hi
Doctor :   I am
Doctor :   I am going thru your query
User :   Hi
Doctor :   Yes, The Resperodl can cause weight gain

User :   What about my obesity? And should I continue use Risperdal all my life?
Doctor :   based on ur condityon of psychosis, u need medications for controllig ur symptoms
Doctor :   wht i can advice is that u can consult ur treatng psycghiatrist to help u with ur weight gain issue
User :   Does risperdal has a relation in easily agitation?
Doctor :   u can ask him to cahnge the medicine to something better which will not cause weight gain
Doctor :   no it does not
Doctor :   also associated hypothyroidism & depression in, youcan be the cause of obesity
Doctor :   so get ur TSH checked as well
Doctor :   also get screened by ur doc for depression

User :   Ok, what about pituitary
Doctor :   pitutitaty issues like excess hormone secretion can also cause obesity

Doctor :   the condition is called cushings syndrome
User :   So, I should continue this medication for life time.
User :   Is there a cure?
Doctor :   u need continuous medications, as long as u are symptomatic
Doctor :   once the condition settles down u can stop the medications
Doctor :   for better control,. try to do meditation and yoga, as well as breathing exercises
User :   Ok, I had never experienced any syptoms since 6 months
User :   I mean pschyo
User :   Psycho
Doctor :   then i guess u r improving

Doctor :   and ur doc will tryu to reduce the medications and help u out
User :   Ok, thanks, What investigation you recommend me to do
Doctor :   also try to reduce the weight by diet and excercise as well
Doctor :   get CBC, ESR, TSH, T3, T4, LIPID PROFILE (cholesterol , LDL, HDL , ..) , ..
User :   ok
Doctor :   PERIPHERAL BLOOD SMEAR, liver function tests, will also help
Doctor :   get a blood urea, S creatinine, to check how ur kidneys are doing
User :   Ok, thank you.
Doctor :   u r welcome

Doctor :   do u have any other query
User :   No thanks.
User :   Thank you very much.
Doctor :   ok, thanks for consulting me here
Doctor :   hope i have answered ur queries
Doctor :   and u will get rid of all ur issues soon
User :   Good Bye.
Doctor :   Bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor